Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2019, 9:13 PM EDT for Marion County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 16, 2019, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Marion County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WWUS82 KFFC 170113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Tue Jul 16 2019
GAZ091-170145-
Marion GA-
913 PM EDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
945 PM EDT...
At 913 PM EDT...a strong thunderstorm was centered 4 miles west of
Buena Vista...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Brantley and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8466 3247 8460 3245 8447 3232 8446
3228 8464
TIME...MOT...LOC 0113Z 232DEG 9KT 3236 8461
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:00 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 16, 9:00 PM EDT, 13 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 900 PM EDT Tue Jul 16 2019 .Update... Have added pops to the northwest corner and will keep them a while longer across central. There is an overall diminishing trend. Otherwise no changes. 41 .Previous... .SHORT TERM /Tonight through Wednesday Night/... Another very warm afternoon across north and central Georgia with 2PM temperatures ranging from the upper 80s far northwest GA to upper 90s in our far southeast areas (Eastman/Dublin/Vidalia). Low to mid-lvl ridge over the area is helping to suppress convection which should continue through the remainder of the afternoon/evening hours. Heading into tomorrow (Wednesday), remnant energy from "Barry" over Arkansas finally moves east across the Tennessee Valley and over the southern Appalachians. This will increase the chance for showers and a few thunderstorms mainly across north Georgia, with locally heavy rain the primary threat - especially given the sub-tropical airmass in place. Shortwave energy within NW flow expected to affect the area Wednesday night into Thursday so will maintain low-chance POPs across north GA during this time. DJN.83 .LONG TERM /Thursday through Tuesday/... Only tweeks made to the long term forecast. Thursday and Friday heat indices have drop 1-2 degrees with the latest guidance, however, we will continue to be near Heat Advisory criteria and careful attention will need to be monitored carefully going into the middle of the week. Low-resolution model runs for precipitation continue to have discrepancies, but with substantial low-level moisture...GFS showing PWATS around 2 inches Thursday through Saturday...trapped under the broader synoptic ridge, we've bumped rain chances up slightly in areas with concentrated moisture and accumulations across multiple model runs exist. Thiem && AVIATION... 00Z Update... VFR conditions will prevail across the area through Wednesday afternoon. Expect some SCT040-060 after 15z. Light southwest or calm winds overnight becoming west to southwest 10kt Wednesday. A few gusts are possible. Thunderstorm chances will increase mainly north and to the south of the taf sites Wednesday. //ATL Confidence...00Z Update... High all elements...except medium to high on thunderstorm development on Wednesday. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 95 74 94 / 10 10 10 30 Atlanta 76 92 75 92 / 5 20 20 40 Blairsville 68 84 68 85 / 10 40 40 50 Cartersville 73 90 72 93 / 5 30 30 40 Columbus 76 95 76 95 / 5 5 10 30 Gainesville 74 90 73 90 / 5 20 20 40 Macon 75 97 75 96 / 10 5 5 30 Rome 73 89 73 93 / 10 40 40 50 Peachtree City 74 92 74 93 / 5 10 20 40 Vidalia 76 97 76 98 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Jul 16, 8:21 AM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 821 AM EDT Tue Jul 16 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 821 AM EDT Tue Jul 16 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible this afternoon into this evening. With any storms, locally heavy rainfall, brief gusty winds and cloud to ground lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are possible each day with the greatest chances during the afternoon and evening hours. Strong to isolated severe storms will be possible and could produce strong gusty winds, frequent lightning and heavy rainfall. Heat indices are forecast to be around 100 to near 105 degrees daily and will continue to be monitored. Those with outdoor plans this week should stay hydrated and make sure to practice good heat safety. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 16, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Tue Jul 16 2019
GAZ091-170145-
Marion GA-
913 PM EDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
945 PM EDT...
At 913 PM EDT...a strong thunderstorm was centered 4 miles west of
Buena Vista...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Brantley and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8466 3247 8460 3245 8447 3232 8446
3228 8464
TIME...MOT...LOC 0113Z 232DEG 9KT 3236 8461
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:31 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Jul 17, 3:53 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 37 min |
| Jul 17, 4:17 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 17, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 39 min |
| Jul 17, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe and 1 more | 46 min |
| Jul 17, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.